T Nation

How Soon Can I Stop Prednisone?

Yes I know it’s not an anabolic.

I was prescribed it to help with my leg (which it did); 60x4d, 40x4d, 20x4d taper.

Thing is it’s really starting to make me feel like utter shit. I can hardly sleep and when I do it’s not good sleep - which contributes to being unable to think or do anything clearly during the rest of the day.

Today is my third day of 40mg, I’ve only taken the first dose of 20 so far. I would call my doctor to ask but it’s too late in the day for that, and I know some of you guys really know your stuff: how soon can I stop taking it? How important is it to finish the taper?

continue with the prescribed taper protocol prednisone is a corticosteroid that can seriously atrophy the adrenal gland by inhibiting the HPA axis. The taper is necessary to slowly allow the adrenal glands to recover… Your adrenal glands produce several important hormones and it is a MUST that they recover, some very important homeostatic mechanisms are in part controlled by this axis.
Its side effects are very unfortunate but atleast you are not on it long term like some are forced to be.

This being side, this is merely advice, not intended to be used in conjunction with or in place of medical advice from your pharmacist and doctor.

Hey I just got finished with my prednisone today. I was on for a month and my doc made me taper every 5 days :

30mg - 5 days
25mg - 5 days
20mg - 5 days
15mg - 5 days
10mg - 5 days
5mg - 5 days
5mg - every other day for 5 days

You should talk to the person who prescribed it to you … they probably know the best way for you to taper.

[quote]egnatiosj wrote:
continue with the prescribed taper protocol prednisone is a corticosteroid that can seriously atrophy the adrenal gland by inhibiting the HPA axis. The taper is necessary to slowly allow the adrenal glands to recover… Your adrenal glands produce several important hormones and it is a MUST that they recover, some very important homeostatic mechanisms are in part controlled by this axis.
Its side effects are very unfortunate but atleast you are not on it long term like some are forced to be.

This being side, this is merely advice, not intended to be used in conjunction with or in place of medical advice from your pharmacist and doctor. [/quote]

That’s pretty much what I heard.

Going to call as soon as the office is open to see if it’s something I have to worry about with the short time I’ve been on it.